Alert archive / Kansas / Winter Storm Warnings in 2011

Winter Storm Warning 4, NWS Wichita, KS

March 7, 2011Barton County, Lincoln County, Russell County, Kansas

NWS Wichita, KS issued this winter storm warning at Mar 7, 2011, 3:24 PM CST for Barton County, Lincoln County, Russell County, Kansas. It took effect at Mar 8, 2011, 12:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2011, 3:24 PM CST (21:24 UTC)
In effect from
Mar 8, 2011, 12:00 AM CST
Expired
Mar 8, 2011, 11:12 AM CST
In force
11 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Lincoln County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 162 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2093 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WWUS43 KICT 072124
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
324 PM CST MON MAR 7 2011

KSZ032-033-047-081030-
/O.UPG.KICT.WS.A.0003.110308T0600Z-110309T0600Z/
/O.NEW.KICT.WS.W.0004.110308T0600Z-110309T0600Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND
324 PM CST MON MAR 7 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM
WARNING FOR SIGNIFICANT WINTER WEATHER...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO MIDNIGHT CST TUESDAY NIGHT. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 

* TIMING...SNOW IS EXPECTED TO START LATE MONDAY NIGHT AND
  CONTINUE INTO TUESDAY EVENING. THE HEAVIEST SNOW IS EXPECTED TO
  OCCUR FROM MIDDAY TUESDAY THROUGH THE AFTERNOON.

* SNOW ACCUMULATIONS...THE HIGHEST AMOUNTS ARE EXPECTED IN THE FAR
  NORTHWEST CORNERS OF RUSSELL AND LINCOLN COUNTIES...WHERE
  AMOUNTS NEAR A FOOT ARE FORECAST. HOWEVER AMOUNTS WILL FALL
  QUICKLY TO THE SOUTHEAST...WITH AROUND AN INCH EXPECTED FROM
  GREAT BEND TO THE SOUTHEAST CORNER OF LINCOLN COUNTY. A SLIGHT
  SHIFT IN THE TRACK OF THIS STORM COULD RESULT IN SIGNIFICANTLY
  MORE OR LESS SNOW AT ANY GIVEN AREA. 

* WINDS...WILL BE NORTH AT 25 AND 30 MPH...WITH GUSTS AROUND 35
  MPH.

* IMPACTS...STRONG NORTH WINDS AND MODERATE TO HEAVY SNOW TO WILL
  RESULT IN VERY POOR VISIBILITIES AND CONSIDERABLE DRIFTING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ048-081030-
/O.UPG.KICT.WS.A.0003.110308T0600Z-110309T0600Z/
/O.NEW.KICT.WW.Y.0009.110308T0600Z-110309T0600Z/
ELLSWORTH-
INCLUDING THE CITY OF...ELLSWORTH
324 PM CST MON MAR 7 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST TUESDAY NIGHT. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* TIMING...SNOW IS EXPECTED TO START LATE MONDAY NIGHT AND
  CONTINUE INTO TUESDAY EVENING. THE HEAVIEST SNOW IS EXPECTED TO
  OCCUR FROM MIDDAY TUESDAY THROUGH THE AFTERNOON.

* SNOW ACCUMULATIONS...UP TO 5 INCHES OF SNOW IS EXPECTED IN
  EXTREME NORTHWEST PART OF THE ELLSWORTH COUNTY...WITH AN INCH OR
  LESS OVER MUCH OF THE COUNTY. A VERY SLIGHT SHIFT IN THE TRACK
  OF THE STORM COULD EASILY RESULT IN SEVERAL INCHES OF SNOW OVER
  THE ENTIRE COUNTY.

* WINDS...WILL BE NORTH AT 25 AND 30 MPH...WITH GUSTS AROUND 35
  MPH.

* IMPACTS...STRONG NORTH WINDS AND MODERATE TO OCCASIONALLY HEAVY
  SNOW TO WILL RESULT IN VERY POOR VISIBILITIES AND CONSIDERABLE
  DRIFTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

HOWERTON
4 follow-up statements
048 
WWUS43 KICT 080350
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CST MON MAR 7 2011

KSZ032-033-047-081200-
/O.CON.KICT.WS.W.0004.110308T0600Z-110309T0600Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND
950 PM CST MON MAR 7 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TUESDAY NIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TUESDAY NIGHT. 

* TIMING...SNOW IS EXPECTED TO START LATE TONIGHT AND CONTINUE
  INTO TUESDAY EVENING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR
  FROM MIDDAY TUESDAY THROUGH THE AFTERNOON.

* SNOW ACCUMULATIONS...THE HIGHEST AMOUNTS ARE EXPECTED IN THE 
  FAR NORTHWEST CORNERS OF RUSSELL AND LINCOLN COUNTIES...WHERE 
  AMOUNTS NEAR A FOOT ARE FORECAST. HOWEVER AMOUNTS WILL FALL 
  QUICKLY TO THE SOUTHEAST...WITH AROUND AN INCH EXPECTED FROM 
  GREAT BEND TO THE SOUTHEAST CORNER OF LINCOLN COUNTY. A SLIGHT 
  SHIFT IN THE TRACK OF THIS STORM COULD RESULT IN SIGNIFICANTLY 
  MORE OR LESS SNOW AT ANY GIVEN AREA. 

* WINDS...WILL BE NORTH AT 25 AND 30 MPH...WITH GUSTS AROUND 35 
  MPH. 

* IMPACTS...STRONG NORTH WINDS AND MODERATE TO HEAVY SNOW TO 
  WILL RESULT IN VERY POOR VISIBILITIES AND CONSIDERABLE 
  DRIFTING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ048-081200-
/O.CON.KICT.WW.Y.0009.110308T0600Z-110309T0600Z/
ELLSWORTH-
INCLUDING THE CITY OF...ELLSWORTH
950 PM CST MON MAR 7 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TUESDAY NIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TUESDAY NIGHT. 

* TIMING...SNOW IS EXPECTED TO START LATE TONIGHT AND CONTINUE
  INTO TUESDAY EVENING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR
  FROM MIDDAY TUESDAY THROUGH THE AFTERNOON.

* SNOW ACCUMULATIONS...UP TO 5 INCHES OF SNOW IS EXPECTED IN 
  EXTREME NORTHWEST PART OF THE ELLSWORTH COUNTY...WITH AN INCH 
  OR LESS OVER MUCH OF THE COUNTY. A VERY SLIGHT SHIFT IN THE 
  TRACK OF THE STORM COULD EASILY RESULT IN SEVERAL INCHES OF 
  SNOW OVER THE ENTIRE COUNTY. 

* WINDS...WILL BE NORTH AT 25 AND 30 MPH...WITH GUSTS AROUND 35 
  MPH. 

* IMPACTS...STRONG NORTH WINDS AND MODERATE TO OCCASIONALLY 
  HEAVY SNOW TO WILL RESULT IN VERY POOR VISIBILITIES AND 
  CONSIDERABLE DRIFTING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

HOWERTON/KETCHAM
605 
WWUS43 KICT 081011
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
411 AM CST TUE MAR 8 2011

KSZ032-033-047-081815-
/O.CON.KICT.WS.W.0004.000000T0000Z-110309T0600Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND
411 AM CST TUE MAR 8 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...


A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* TIMING...SNOW IS EXPECTED TO THIS MORNING AND CONTINUE INTO
  THIS EVENING. THE HEAVIEST SNOW IS EXPECTED TO DURING THE
  MORNING AND EARLY AFTERNOON HOURS.

* SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE POSSIBLE ACROSS
  EXTREME NORTH AND WESTERN PORTIONS OF CENTRAL KANSAS. THE
  HIGHEST AMOUNTS OF SNOW WILL BE ACROSS LINCOLN...RUSSELL AND
  NORTHERN PORTIONS OF BARTON COUNTIES. SNOW FALL AMOUNTS WILL
  DECREASE QUICKLY AS YOU MOVE SOUTHEAST. 

* WINDS...WILL BE NORTH AT 25 AND 30 MPH...WITH GUSTS AROUND 35 
  MPH. 

* IMPACTS...STRONG NORTH WINDS AND MODERATE TO HEAVY SNOW TO 
  WILL RESULT IN VERY POOR VISIBILITIES AND CONSIDERABLE 
  DRIFTING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ049-081815-
/O.EXA.KICT.WW.Y.0009.000000T0000Z-110309T0600Z/
SALINE-
INCLUDING THE CITY OF...SALINA
411 AM CST TUE MAR 8 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING...SNOW IS EXPECTED BEGIN THIS MORNING CONTINUE INTO THIS
  EVENING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR THIS MORNING
  INTO EARLY AFTERNOON.

* SNOW ACCUMULATIONS...FROM 2 TO 5 INCHES OF SNOW IS EXPECTED
  ACROSS SALINE COUNTY. THE HIGHEST AMOUNTS WILL BE NORTHWEST
  PORTION OF THE COUNTY DECREASING AS TO THE SOUTHEAST.

* WINDS...WILL BE NORTH AT 25 AND 30 MPH...WITH GUSTS AROUND 35 
  MPH. 

* IMPACTS...STRONG NORTH WINDS AND MODERATE TO OCCASIONALLY 
  HEAVY SNOW TO WILL RESULT IN VERY POOR VISIBILITIES AND 
  CONSIDERABLE DRIFTING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ048-081815-
/O.CON.KICT.WW.Y.0009.000000T0000Z-110309T0600Z/
ELLSWORTH-
INCLUDING THE CITY OF...ELLSWORTH
411 AM CST TUE MAR 8 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT.

* TIMING...SNOW IS EXPECTED TO START THIS MORNING AND CONTINUE
  INTO THIS EVENING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR THIS
  MORNING THROUGH EARLY AFTERNOON.

* SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW IS EXPECTED...WITH
  THE HIGHEST AMOUNTS ACROSS THE NORTHWESTERN PORTION OF THE
  COUNTY AND DECREASING TO THE SOUTHEAST.

* WINDS...WILL BE NORTH AT 25 AND 30 MPH...WITH GUSTS AROUND 35 
  MPH. 

* IMPACTS...STRONG NORTH WINDS AND MODERATE TO OCCASIONALLY 
  HEAVY SNOW TO WILL RESULT IN VERY POOR VISIBILITIES AND 
  CONSIDERABLE DRIFTING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

BILLINGS
315 
WWUS43 KICT 081242
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
642 AM CST TUE MAR 8 2011

KSZ032-033-047-082300-
/O.CON.KICT.WS.W.0004.000000T0000Z-110309T0600Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND
642 AM CST TUE MAR 8 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT.

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT.

* TIMING...SNOW IS EXPECTED TO THIS MORNING AND CONTINUE INTO 
  THIS EVENING. THE HEAVIEST SNOW IS EXPECTED TO DURING THE 
  MORNING AND EARLY AFTERNOON HOURS. 

* SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE POSSIBLE ACROSS 
  EXTREME NORTH AND WESTERN PORTIONS OF CENTRAL KANSAS. THE 
  HIGHEST AMOUNTS OF SNOW WILL BE ACROSS LINCOLN...RUSSELL AND 
  NORTHERN PORTIONS OF BARTON COUNTIES. SNOW FALL AMOUNTS WILL 
  DECREASE QUICKLY AS YOU MOVE SOUTHEAST. 

* WINDS...WILL BE OUT OF THE NORTH AT 15 TO 20 MPH.

* IMPACTS...STRONG NORTH WINDS AND MODERATE TO HEAVY SNOW TO WILL
  RESULT IN VERY POOR VISIBILITIES AND SOME DRIFTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ048-049-082300-
/O.CON.KICT.WW.Y.0009.000000T0000Z-110309T0600Z/
ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...ELLSWORTH...SALINA
642 AM CST TUE MAR 8 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT.

* TIMING...SNOW IS EXPECTED TO START THIS MORNING AND CONTINUE 
  INTO THIS EVENING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR THIS 
  MORNING THROUGH EARLY AFTERNOON. 

* SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW IS EXPECTED...WITH 
  THE HIGHEST AMOUNTS ACROSS THE NORTHWESTERN PORTION OF THE 
  COUNTY AND DECREASING TO THE SOUTHEAST. 

* WINDS...WILL BE OUT OF THE NORTH AT 15 TO 20 MPH.

* IMPACTS...STRONG NORTH WINDS AND MODERATE TO OCCASIONALLY HEAVY
  SNOW TO WILL RESULT IN VERY POOR VISIBILITIES AND SOME DRIFTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$
117 
WWUS43 KICT 081712
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1112 AM CST TUE MAR 8 2011

KSZ032-033-047-090115-
/O.CAN.KICT.WS.W.0004.000000T0000Z-110309T0600Z/
/O.EXA.KICT.WW.Y.0009.000000T0000Z-110309T0600Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND
1112 AM CST TUE MAR 8 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER STORM WARNING HAS
BEEN CANCELLED. 

* TIMING...A MIX OF RAIN AND SNOW WILL EVENTUALLY CHANGE TO ALL
  SNOW THIS AFTERNOON...BEFORE ENDING THIS EVENING. 

* SNOW ACCUMULATIONS...1 TO 4 INCHES IS EXPECTED MAINLY ON GRASSY
  SURFACES...WITH THE HIGHEST AMOUNTS ACROSS WESTERN PORTIONS OF
  BARTON...RUSSELL AND LINCOLN COUNTIES.

* WINDS...WILL BE OUT OF THE NORTHEAST AT 15 TO 20 MPH.

* IMPACTS...SLUSHY ROADS WILL MAKE FOR HAZARDOUS TRAVEL AT TIMES
  ACROSS CENTRAL KANSAS THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ049-081815-
/O.CAN.KICT.WW.Y.0009.000000T0000Z-110309T0600Z/
SALINE-
INCLUDING THE CITY OF...SALINA
1112 AM CST TUE MAR 8 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

EVEN THOUGH A MIX OF RAIN AND SNOW WILL BE POSSIBLE THIS AFTERNOON
AND EVENING...TEMPERATURES WILL LIKELY REMAIN TOO WARM FOR
ACCUMULATIONS...SO THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED
FOR SALINE COUNTY.

$$

KSZ048-090115-
/O.CON.KICT.WW.Y.0009.000000T0000Z-110309T0600Z/
ELLSWORTH-
INCLUDING THE CITY OF...ELLSWORTH
1112 AM CST TUE MAR 8 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* TIMING...A MIX OF RAIN AND SNOW WILL EVENTUALLY CHANGE TO ALL
  SNOW THIS AFTERNOON...BEFORE ENDING THIS EVENING. 

* SNOW ACCUMULATIONS...1 TO 3 INCHES IS EXPECTED MAINLY ON GRASSY
  SURFACES...WITH THE HIGHEST AMOUNTS ACROSS BARTON...RUSSELL AND
  LINCOLN COUNTIES.

* WINDS...WILL BE OUT OF THE NORTHEAST AT 15 TO 20 MPH.

* IMPACTS...SLUSHY ROADS WILL MAKE FOR HAZARDOUS TRAVEL AT TIMES
  ACROSS CENTRAL KANSAS THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

ADK

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Mar 7, 3:02 PM CST, 22 minutes earlier.

Area forecast discussion, Mar 7, 3:02 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CST MON MAR 7 2011

.DISCUSSION...

TONIGHT-TUE:
ANOTHER WINTER STORM TAKING AIM ON CENTRAL KS. RAIN/SNOW
TRANSITION ZONE WILL LIKELY BE SOMEWHERE IN CENTRAL KS...WHICH
WILL BE KEY TO THIS FORECAST. GIVEN EXTREMELY TIGHT BAROCLINIC
ZONE...SO WILL SEE ABRUPT CHANGE FROM SIGNIFICANT SNOW TO NO SNOW
ACCUMULATION. DISCOUNTED 1200 UTC NAM DUE TO IT PUSHING
SIGNIFICANTLY WARMER AIR WESTWARD AHEAD OF DEVELOPING SURFACE
LOW...WHICH IS VERY LOW PROBABILITY...INCREASING UPWARD MOTION IS
MORE LIKELY...SIMILAR TO 1200 UTC GFS...WITH A QUASISTATIONARY
BAROCLINIC ZONE. GFS ALSO SUGGEST MOIST ADIABATIC TO NEAR
CONVECTIVELY UNSTABLE LAPSE RATES ACROSS CENTRAL KS...WHICH
COMBINED WITH GOOD FORCING SHOULD RESULT IN 1 TO 2 INCH PER HOUR
SNOWFALL RATES ON TUE AFTERNOON. WITH SURFACE/LOW LEVEL
TEMPERATURES NEAR/ABOVE FREEZING WILL LIKELY HAVE FAIR AMOUNT OF
MELTING WITH LIGHTER SNOWFALL RATES...BUT MINIMAL IMPACT WITH
HIGHER RATES. AT THIS TIME...BELIEVE EXTREME NORTHWEST SECTIONS
COULD GET UPWARDS OF A FOOT...BUT A SLN-GBD LINE MAY HAVE LITTLE
IF ANY. POTENTIAL FOR LIGHT FREEZING RAIN/SLEET AT ONSET AND IN
VERY NARROW TRANSITION ZONE. FINALLY...INSTABILITY IN WARM SECTOR
MAY LEAD TO A FEW STORMS ACROSS SOUTH CENTRAL/SOUTHEAST KS...BUT
THESE ARE NOT EXPECTED TO BE SEVERE GIVEN MARGINAL INSTABILITY.
PRECIPITATION SHOULD WANE TUE EVENING AND EXIT STATE BY END PERIOD
TUE NIGHT.

WED-THU:
SHOULD SEE CLEARING WED OVER MUCH OF AREA IN WAKE OF LOW...WHILE
SNOW COVER IN FAR NORTHWEST WILL LIMIT TEMPERATURES ON WED. GIVEN
HIGHER SUN ANGLE DO NOT EXPECT SNOW TO STICK AROUND TOO
LONG...WITH ONLY MODEST IMPACT ON TEMPERATURES BY THU. -HOWERTON

FRIDAY-MONDAY:
A PROGRESSIVE SHORTWAVE TROUGH WILL SWEEP ACROSS THE
NORTHERN/CENTRAL PLAINS FRIDAY INTO FRIDAY EVENING. A
SOUTHWESTERLY DOWNSLOPE COMPONENT AND 850 TEMPERATURES AS HIGH AS
+10 TO +13C ARE PROGGED FRIDAY AHEAD OF THE ASSOCIATED PACIFIC
COLD FRONT. THINKING SOUTH CENTRAL AND SOUTHEAST KS HAVE THE
HIGHER LIKELIHOOD OF ABOVE NORMAL TEMPERATURES...WITH THE FRONT
NOT REACHING THOSE AREAS UNTIL EVENING. MOISTURE RETURN AHEAD OF
THIS FRONT WILL BE MEAGER AND WILL RETAIN DRY FORECAST.
COOLER/DRIER AIR WILL WORK INTO OUR AREA FRIDAY NIGHT INTO
SATURDAY AS SURFACE HIGH PRESSURE BUILDS IN. TEMPERATURES WILL
BASICALLY GET KNOCKED BACK TO NEAR AVERAGE. THE NEXT PROGRESSIVE
UPPER TROUGH OFF OF THE PACIFIC...IS PROGGED TO MOVE ACROSS THE
CENTRAL PLAINS LATE SUNDAY INTO MONDAY. MARGINAL GULF MOISTURE
WILL RETURN TO OUR AREA AHEAD OF THIS SYSTEM...BUT SHOULD PROVE
SUFFICIENT FOR INCREASED CLOUD COVER AND SMALL CHANCES FOR RAIN
SHOWERS. HIGHS SUNDAY AND MONDAY LOOK CLOSE TO AVERAGE FOR THIS
TIME OF YEAR. -JMC

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A RAIN SNOW MIX
WILL CONTINUE ACROSS PORTIONS CENTRAL KANSAS FOR EARLY THIS
AFTERNOON THEN TAPER OFF BY MID-AFTERNOON. AVIATION CONDITIONS
WILL DETERIORATE TONIGHT...AS IFR/LIFR CLOUDS WILL FILL-IN OVER
CENTRAL KANSAS THIS EVENING AND GRADUALLY SPREAD EASTWARD ACROSS
THE REGION OVERNIGHT. RAIN IS EXPECTED TO DEVELOP BEFORE DAYBREAK
AND MOVE NORTHEAST ACROSS THE AREA...WITH SNOW BEGINNING TO FALL
AT RSL TAF SITE BETWEEN 09-12Z. THE SNOW WILL BECOME HEAVY FOR
PORTIONS OF CENTRAL KANSAS IN THE MORNING...WITH LOW CLOUDS AND
RAIN EXPECTED ELSEWHERE.

JAKUB
&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE LOW FOR THE BEGINNING OF THE WEEK WITH
WIDESPREAD PRECIPITATION POSSIBLE ACROSS THE AREA.  HOWEVER...AS
THINGS BEGIN TO WARM UP BY THE END OF THE WEEK...FIRE WEATHER
CONCERNS WILL RETURN.  STRONG WINDS AND LOW RELATIVE HUMIDITIES ON
FRIDAY BRINGS VERY HIGH FIRE DANGER BACK INTO THE GFDI.  THESE
SHOULD DECREASE AS THE FRONT MOVES THROUGH ON FRIDAY
AFTERNOON/EVENING.

BILLINGS
&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    41  52  29  50 /  90  90  40  10
HUTCHINSON      38  47  27  47 /  90 100  40  10
NEWTON          37  47  28  46 /  90  90  40  10
ELDORADO        39  50  30  47 /  80  90  50  10
WINFIELD-KWLD   42  57  30  53 /  80  80  30  10
RUSSELL         34  35  23  37 /  90 100  40  10
GREAT BEND      36  37  25  38 / 100  90  30  10
SALINA          36  42  27  41 /  80 100  50  10
MCPHERSON       37  45  27  44 /  90 100  40  10
COFFEYVILLE     41  58  35  52 /  60  90  50  10
CHANUTE         38  52  33  47 /  60  90  60  10
IOLA            38  50  33  46 /  60 100  70  10
PARSONS-KPPF    39  54  33  50 /  60  90  60  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
TUESDAY NIGHT FOR KSZ032-033-047.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
TUESDAY NIGHT FOR KSZ048.

&&
Hazardous weather outlook, Mar 7, 12:06 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1206 PM CST MON MAR 7 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-081815-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1206 PM CST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG STORM SYSTEM WILL MOVE INTO THE REGION LATE
TONIGHT...WITH PRECIPITATION BEGINNING AS RAIN AND THEN
TRANSITIONING TO SNOW LATE TONIGHT ACROSS CENTRAL
KANSAS. THE CHANGE OVER TO SNOW WILL AFFECT LOCATIONS MAINLY WEST
OF A SALINA TO GREAT BEND LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS THE STRONG LOW PRESSURE MOVES ACROSS THE AREA IT IS EXPECTED TO
SPREAD A SWATH OF HEAVY SNOWFALL ACROSS PARTS OF NORTHERN KANSAS
TUESDAY THROUGH TUESDAY EVENING. CENTRAL KANSAS WILL HAVE THE BEST
CHANCE FOR ACCUMULATING SNOW...MAINLY ALONG AND NORTH OF A GREAT
BEND TO LINCOLN LINE WHERE UPWARDS OF 4 TO 7 INCHES IS POSSIBLE.
THE REMAINDER OF CENTRAL KANSAS COULD SEE SNOW ACCUMULATIONS
TUESDAY OF LESS THAN 4 INCHES. PLEASE SEE LATEST WINTER STORM
WATCH FOR ADDITIONAL DETAILS.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS FAR
SOUTHEASTERN KANSAS...BUT THEY ARE NOT EXPECTED TO BE STRONG OR
SEVERE.

VERY HIGH FIRE DANGER IS EXPECTED ACROSS SOUTH CENTRAL KANSAS ON
FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:24 PM CSTWinter Weather AdvisoryICTBarton, Ellsworth, Lincoln, Russell, Saline23 hr

Nearby

Winter Storm Warnings in Kansas, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.